All Journal Entries Journals
Previous | Next

My horrible experience with Effexor XR

Mar 03, 2009 - 3 comments
Tags:

Effexor XR

,

effexor withdrawal

,

effexor help



My psychiatrist put me on Effexor about a year ago. He had me taking 150 mg twice a day. At first, I thought that it was a great drug and that I finally found something to help my depression. However, about a couple weeks after I was on it, I started having horrible side effects. I googled "effexor side effects" and this is what came up: "nausea, dizziness, sleepiness, sweating, dry mouth, gas, abnormal vision, nervousness, insomnia, loss of appetite, constipation, confusion, agitation, tremors, yawning, palpitations, and increased cholesterol."
I had all of those side effects. I lost 20 pounds in 2 weeks. I was wanting to lose weight, but not in that kind of way; that couldn't be healthy at all. I would twitch constantly and just be very awake. If I did not my daily dose at the same time every day, I would have withdrawal symptoms. I also googled "withdrawal symptoms," and this is what came up: "dizziness, dry mouth, fatigue, major headaches, nervousness, tremors, vertigo, vomiting, agitation, abdominal pain, confusion." Also, I found this:  I even read on a website that effexor has a half-life of 5 hours. That might be why I had withdrawal symptoms while I was still taking the medicine. "The 'zzt' you can feel in your head, an electric sort of vertigo, and it often reverberates in your hands and fingers." The 'zzt' feeling that was talking about would be classified under the tremor part of the withdrawal symptoms. That was the worst part of the withdrawal symptoms for me. Like I said, I would feel all of these symptoms even when I was on it. The worst were the brain tremors like I said, extreme sweating, nervousness and weight loss. Needless to say, I asked my doctor to take me off of it. He never warned me of the side effects/withdrawals. He put me on Cymbalta, which wasn't much better. I then went on Lexapro, which didn't help at all. Right now, I am taking Prozac. I have had depression for about 8 years, and have taken numerous medications for it, and the only one that seems to help is Prozac. A couple weeks ago, I started to feel normal again. It had been about 6 months since I stopped taking effexor. In those 6 months, I thought that I would never feel like myself again, and that I was going crazy and just had the worst depression I've ever had. I am so glad that it has gone away. I read about people saying it took them months for the withdrawal symptoms to go away, and I hated that and just never thought that I would get better. However, I am feeling great now. My advice for anyone going through as bad of withdrawals as I was on is that it does eventually get better. It may take months to a year, but it does get better. I never would kill myself, but I had the worst suicidal thoughts in my withdrawal symptoms. I have read that this medicine works for some people, but I feel like it needs to be taken off the market. I feel it does more people bad than it does good. I would rather be depressed anyday than go through those withdrawal symptoms again. If anybody knows of any kind of petition there is to take this off the market, please let me know by email: ***@****. Anyway I have been wanting to let that off my chest for a while, but for the record I hate effexor!

Comments
Post a Comment
Avatar_n_tn
by dave39, May 18, 2009
i think efexor has worked great for me as i take 300 mgs a day, but like you said i feel  like i have electricity going through my head sometimes , and it puts me off balance and makes me very lathargic. I have suffered from depression since a major truck accident in 1998 and have never felt the same since really. Every now and then i get very depressed and find it hard to do anything, as i run my own business that aint good enough, i must put in a good days work.The doctors dont understand what im going thriugh, only those who have experienced this feeling of electricity in the head will understand. When i feel this way the only way to make it stop is to use alcohol, and plenty of it, i know thats not the answer but at the time it helps. any clues on how i can fix this problem.                Dave

Avatar_n_tn
by rspeterson, Sep 07, 2009
I had similar effects from effexor xr. I was always on edge, and had every one of the side effects. I was already 115 when my doctor prescribed me to the drug, and I lost more weight and got at or below 105lbs. I had heard it wasn't very good for young women, after I had been taking it from months. I had panic attacks and would shake at all times. It was the worst 7months of my life. I don't think anyone should take Effexor if they are below the age of 25, or maybe not at all. It seems a tad dangerous. No one should have suicidal thoughts everyday. I hated myself on effexor!
-Becca

Avatar_n_tn
by aducat51, Jun 24, 2013
I hated Effexor too....I had horrid vivid nightmares at night and flashbacks all day...Its been a few weeks and they are just starting t subside,  Im on Prozac now...hope it works...so far so good,,,I hated Effexor!!!

Post a Comment